Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 29, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 20, 2012, 5:42 PM EDT for Caswell County, North Carolina; Pittsylvania County, City of Danville, Virginia. It was in force for 63 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 20, 2012, 5:42 PM EDT (21:42 UTC)
- Expired
- Mar 20, 2012, 6:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, City of Danville, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 5:45 PM EDT | HAIL 1 | Danville, VA | |
| Mar 20, 5:45 PM EDT | HAIL 1 | Gilmer Terrace, VA | |
| Mar 20, 5:46 PM EDT | HAIL 0.7 | Afton Hills, VA | |
| Mar 20, 5:50 PM EDT | HAIL 1 | Schoolfield, VA | |
| Mar 20, 5:51 PM EDT | HAIL 0.75 | 3 Wnw Chatham, VA | |
| Mar 20, 6:15 PM EDT | HAIL 1 | 3 Nnw Westover Hills, VA | LASTED UNTIL 625 PM EDT |
| Mar 20, 6:25 PM EDT | HAIL 1 | Surry Hills, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
619 WUUS51 KRNK 202142 SVRRNK NCC033-VAC143-590-202245- /O.NEW.KRNK.SV.W.0029.120320T2142Z-120320T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 542 PM EDT TUE MAR 20 2012 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA * UNTIL 645 PM EDT. * AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHATHAM TO GATEWOOD...OR ALONG A LINE EXTENDING FROM CHATHAM TO PROVIDENCE...AND MOVING SOUTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... BLAIRS... PROVIDENCE... DRY FORK... DANVILLE CITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3690 7940 3649 7931 3637 7943 3674 7953 TIME...MOT...LOC 2142Z 010DEG 6KT 3682 7941 3653 7936 $$ RCS
2 follow-up statements
944 WWUS51 KRNK 202156 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 556 PM EDT TUE MAR 20 2012 NCC033-VAC143-590-202245- /O.CON.KRNK.SV.W.0029.000000T0000Z-120320T2245Z/ CASWELL NC-PITTSYLVANIA VA-CITY OF DANVILLE VA- 556 PM EDT TUE MAR 20 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR THE CITY OF DANVILLE... NORTHERN CASWELL AND CENTRAL PITTSYLVANIA COUNTIES... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHATHAM TO PROVIDENCE...MOVING SOUTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE... BLAIRS... PROVIDENCE... DRY FORK... DANVILLE CITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3690 7940 3649 7931 3637 7943 3674 7953 TIME...MOT...LOC 2156Z 010DEG 6KT 3680 7942 3651 7937 $$ RCS
664 WWUS51 KRNK 202237 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 637 PM EDT TUE MAR 20 2012 NCC033-VAC143-590-202246- /O.EXP.KRNK.SV.W.0029.000000T0000Z-120320T2245Z/ CASWELL NC-PITTSYLVANIA VA-CITY OF DANVILLE VA- 637 PM EDT TUE MAR 20 2012 ...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF DANVILLE... NORTHERN CASWELL AND CENTRAL PITTSYLVANIA COUNTIES EXPIRES AT 645 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...THERE IS A FLASH FLOOD WARNING IN EFFECT UNTIL 1015 PM FOR CENTRAL PITTSYLVANIA COUNTY. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3690 7940 3649 7931 3637 7943 3674 7953 TIME...MOT...LOC 2236Z 010DEG 6KT 3673 7943 3644 7938 $$ RCS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 5:29 PM EDT, 13 minutes earlier.
Area forecast discussion, Mar 20, 5:29 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 529 PM EDT TUE MAR 20 2012 .SYNOPSIS... THE CIRCULATION BETWEEN HIGH PRESSURE OFF THE ATLANTIC COAST AND LOW PRESSURE OVER THE SOUTHWESTERN PORTION OF THE NATION WILL MAINTAIN WELL ABOVE NORMAL TEMPERATURES OVER THE MID ATLANTIC REGION FOR THE REST OF THE WEEK ALONG WITH A DAILY THREAT OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 520 PM EDT TUESDAY... QUICK UPDATE TO ACCOUNT FOR BETTER COVERAGE OF STRONG STORMS FROM SE WV TO THE PIEDMONT. HIGHER INSTABILITY DRIVING THE STORMS ACROSS THE PIEDMONT/FOOTHILLS. ADDED SMALL HAIL/HEAVY RAIN/FREQUENT LIGHTNING TO THE GRIDS/FORECAST. BETTER THREAT OF STORMS WILL BE MOVING SLOWLY SWD ALONG A LINE SOUTH OF THE ROANOKE RIVER AND ENDING UP NEAR THE VA/NC BORDER THIS EVENING...BEFORE LOSS OF HEATING CAUSES SOME WEAKENING/DIMINISHING. THE 18Z NAM HAD PICKED UP THIS FAIRLY WELL. PREVIOUS VALID DISCUSSION ISSUED AT 400 PM TODAY... EXPECTING MINIMAL OVERNIGHT FOG/LOW CLOUDS WITH TOTALLY UNORGANIZED SYNOPTIC PATTERN AND LACK OF ANY LOW-LEVEL MOISTURE FEED. FOR WED...ELONGATED SKINNY UPPER RIDGE WEDGED BETWEEN WEAK UPPER LOW TO THE EAST AND MAMMOTH DEEP CLOSED LOW IN THE SOUTH CENTRAL U.S. WILL SLOWLY DRIFT TOWARD THE RNK CWA. THIS SHOULD PUSH THE BETTER CHC FOR CONVECTION FURTHER SE ON WED...SO HAVE ONLY ADVERTISED SLIGHT CHANCE TO LOW CHANCE POPS FOR WED AFTERNOON AT THIS POINT. USED A BLEND OF MAV/MET TEMPS THROUGH WED...WITH LITTLE DAY-TO-DAY CHANGE EXPECTED. MAX TEMPS SHOULD BACK OFF SLIGHTLY FROM THE RECORD VALUES OF TODAY...BUT MIN TEMPS WILL STILL BE NEAR RECORD WARM VALUES. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 300 PM EDT TUESDAY... AN UPPER LEVEL RIDGE WILL CONTINUE TO CONTROL OUR WEATHER THROUGH THE PERIOD. A WEAK UPPER LEVEL LOW WILL DEVELOP AND GRADUALLY DROP SOUTH ALONG THE ATLANTIC COAST INTO THURSDAY. BOTH THE NAM AND GFS SEEM QUITE ROBUST WITH THE ASSOCIATED SHORTWAVES PIVOTING AROUND THIS LOW. WILL HOLD ON TO THE ISOLATED TO SCATTERED RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS FUELED BY THE INSTABILITY OF THE PEAK SOLAR HEATING. PLAYED LOWS WEDNESDAY NIGHT CLOSE TO THE MILDER ADJMET WITH READINGS FROM THE UPPER 40S IN THE MOUNTAINS TO THE MID 50S IN THE FOOTHILLS. HIGH TEMPERATURES ON THURSDAY WILL RUN 20-25 DEGREES ABOVE NORMAL...WITH READINGS FROM AROUND 70 DEGREES IN THE WEST TO AROUND 80 DEGREES IN THE SOUTHEAST. LOWS THURSDAY NIGHT WILL REMAIN MILD WITH VALUES FROM THE UPPER 40S IN THE MOUNTAINS TO THE MID 50S IN SOUTHSIDE. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 300 PM EDT TUESDAY... THE MID ATLANTIC REGION REMAINS IN A MOIST AND UNSTABLE AIRMASS ON FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON WITH A BACK DOOR FRONT AROUND THE MASON-DIXON LINE AND PREFRONTAL JET ENERGY COMING ACROSS THE TENNESSEE VALLEY. THE BACK DOOR FRONT WILL APPROACH THE AREA FRIDAY NIGHT...THEN GETS PUSHED TO THE NORTH ON SATURDAY. A STRONG CYCLONE WILL SLOWLY TRACK FROM THE SOUTHERN PLAINS INTO THE MIDWEST SATURDAY MORNING. IN THE MEDIUM RANGE...THE CANADIAN WAS STRONGER WITH THE UPPER LOW COMPARED TO SLOWER AND WEAKER GFS AND ECMWF. THE LOW CENTER WILL TRAVEL SOUTHEAST INTO THE TENNESSEE VALLEY SATURDAY NIGHT AND OVER THE CAROLINAS ON SUNDAY. PREFRONTAL CONVECTION SHOULD MOVE INTO THE WEST SATURDAY THEN OVER THE ENTIRE AREA SATURDAY NIGHT INTO SUNDAY MORNING. WITH ABUNDANT MOISTURE AND SLOW MOVEMENT OF THESE STORM...HEAVY RAIN IS LIKELY WITH A POTENTIAL FOR WIDESPREAD FLOODING. KEPT THE LIKELY POPS ON SATURDAY NIGHT INTO SUNDAY...BUT THE TIMING COULD SHIFT DEPENDING ON THE SPEED OF THE LOW AND ASSOCIATED COLD FRONT. PLAYED HIGHS ON FRIDAY QUITE WARM WITH READINGS FROM THE LOWER 70S IN THE MOUNTAINS TO AROUND 80 DEGREES IN THE SOUTHEAST. WENT LOW TEMPERATURES FRIDAY NIGHT FROM THE UPPER 40S IN THE MOUNTAINS TO THE MID 50S IN THE PIEDMONTS. WITH CLOUDS AND A GOOD CHANCE OF RAIN SATURDAY...TEMPERATURES WILL ONLY RISES INTO THE MID 60S IN THE WEST TO THE LOWER 70S IN THE SOUTHEAST. KEPT IT COOL ON SUNDAY WITH HIGHS FROM AROUND 60 DEGREES IN THE MOUNTAINS TO THE LOWER 70S IN THE SOUTHEAST. TEMPERATURES MODERATE ON MONDAY INTO TUESDAY WITH HIGHS FROM THE LOWER 60S IN THE WEST TO THE LOWER 70S IN THE EAST. LOWS WILL GENERALLY RANGE FROM THE LOWER 40S TO AROUND 50 DEGREES. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... AS OF 645 AM EDT TUESDAY... ISOLATED SHRA/TSRA DEVELOPING ALONG THE ALLEGHANYS AND THE NORTHERN BLUE RIDGE...BUT LITTLE ORGANIZED SUPPORT FOR ACTIVITY THIS AFTERNOON. SCT-BKN CONVECTIVE CLOUDS WILL TRANSITION INTO CONVECTIVE DEBRIS THROUGH THE EARLY EVENING...OTHERWISE...VFR OUTSIDE SHRA/TSRA ACTIVITY THROUGH EARLY EVENING. OVERNIGHT...HAVE BACKED OFF DEVELOPMENT OF IFR FG WITH LITTLE CHANGE IN AIR MASS OR SYNOPTIC PATTERN INDICATED FROM THIS MORNING. EARLY THIS MORNING...LITTLE TO NO AREAS OF WORSE THAN MVFR BR OBSERVED. WINDS GENERALLY CHAOTIC AND VERY LIGHT THROUGH TAF VALID PERIOD. LITTLE CHANGE IS EXPECTED OVER THE MID APPALACHIAN AND MID ATLANTIC REGION INTO FRIDAY...WITH A BLOCKING HIGH OFFSHORE AND LOW PRESSURE OVER THE PLAINS. A WARM MOIST AIR MASS WILL REMAIN IN PLACE OVER THE AREA...MAINTAINING A THREAT FOR OCCASIONAL MVFR RESTRICTIONS...ESPECIALLY DURING THE LATE NIGHT AND EARLY MORNING HOURS...ALONG WITH A CONTINUED THREAT FOR DIURNALLY DRIVEN SCATTERED TO WIDELY SCATTERED SHOWERS/THUNDERSTORMS. GENERALLY VFR THROUGH MUCH OF THIS PERIOD...OUTSIDE LATE NIGHT/EARLY MORNING BR/FG. BY FRIDAY NIGHT...WE COULD SEE A BETTER THREAT OF SHOWERS/STORMS AS A STORM SYSTEM APPROACHES FROM THE MIDWEST...WHICH COULD BRING A LONGER PERIOD OF SUB VFR WX TO THE AREA FOR THE WEEKEND. WIDESPREAD VFR RETURNS BEHIND THE SYSTEM FOR EARLY NEXT WEEK. && .CLIMATE... RECORD HIGH TEMPS FOR 3/20... ROANOKE 83 (1968) LYNCHBURG 83 (1968) DANVILLE 82 (1952) BLUEFIELD 76 (1968) BLACKSBURG 75 (1968) && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/RAB NEAR TERM...AMS/RAB/WP SHORT TERM...KK LONG TERM...KK AVIATION...AMS/JH/RAB/WP CLIMATE...
Hazardous weather outlook, Mar 20, 3:58 AM EDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 358 AM EDT TUE MAR 20 2012 NCZ001>006-018>020-VAZ013>020-022>024-032>035-043>047-058-059-210800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 358 AM EDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. CLUSTERS OF SLOW MOVING THUNDERSTORMS COULD PRODUCE ISOLATED LARGE HAIL AND LOCALLY STRONG WINDS THIS AFTERNOON INTO EARLY THIS EVENING. IN ADDITION...VERY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING WITH SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>012-WVZ042>045-210800- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-MERCER-SUMMERS-MONROE-GREENBRIER- 358 AM EDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 20, 4:28 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
428 PM EDT TUE MAR 20 2012
VAZ045-202100-
CAMPBELL VA-
428 PM EDT TUE MAR 20 2012
...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL COUNTY...
AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF EVINGTON...MOVING SOUTH AT 5 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR HODGES AROUND 500 PM.
LAT...LON 3707 7917 3707 7918 3706 7919 3712 7921
3710 7923 3713 7925 3710 7928 3712 7931
3722 7927 3722 7916 3708 7914
RCSSpecial weather statement, Mar 20, 4:30 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT TUE MAR 20 2012
VAZ018-202100-
CRAIG VA-
430 PM EDT TUE MAR 20 2012
...A STRONG THUNDERSTORM WILL AFFECT CRAIG COUNTY...
AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEW CASTLE...
MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR ABBOTT AROUND 450 PM.
LAT...LON 3748 8002 3741 8009 3739 8020 3752 8029
3753 8028 3761 8009
RCSLocal storm report, Mar 20, 4:31 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 2 E EVINGTON 37.23N 79.25W
03/20/2012 E0.88 INCH CAMPBELL VA TRAINED SPOTTER
&&
EVENT NUMBER RNK1200005
WHPLocal storm report, Mar 20, 4:48 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
448 PM EDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 SSE HILLSMAN CORNER 37.30N 79.23W
03/20/2012 E1.00 INCH CAMPBELL VA PUBLIC
&&
EVENT NUMBER RNK1200006
FISHERLocal storm report, Mar 20, 5:05 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
505 PM EDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 4 E EVINGTON 37.23N 79.21W
03/20/2012 E1.00 INCH CAMPBELL VA PUBLIC
&&
EVENT NUMBER RNK1200007
FISHERLocal storm report, Mar 20, 5:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL ALTAVISTA 37.12N 79.28W
03/20/2012 E0.75 INCH CAMPBELL VA TRAINED SPOTTER
&&
EVENT NUMBER RNK1200008
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 6:43 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 62 min |
| Mar 20, 6:53 PM EDT | Special Weather Statement | RNK | Yadkin | 52 min |
| Mar 19, 8:25 PM EDT | Special Weather Statement | RNK | Botetourt | 65 min |
| Mar 19, 8:32 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 43 min |
| Mar 20, 1:39 PM EDT | Special Weather Statement | RNK | Bath | 66 min |
| Mar 20, 2:11 PM EDT | Special Weather Statement | RNK | Floyd | 64 min |
| Mar 20, 2:26 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 64 min |
| Mar 20, 3:40 PM EDT | Special Weather Statement | RNK | Botetourt | 35 min |
| Mar 20, 4:28 PM EDT | Special Weather Statement | RNK | Campbell | 32 min |
| Mar 20, 4:30 PM EDT | Special Weather Statement | RNK | Craig | 30 min |
| Mar 20, 4:34 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Halifax, Pittsylvania | 56 min |
| Mar 20, 4:41 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke | 49 min |
| Mar 20, 5:01 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 20 min |
| Mar 20, 5:31 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 43 min |
| Mar 20, 6:01 PM EDT | Flash Flood Warning | RNK | Franklin | 97 min |
| Mar 20, 6:03 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 35 min |
| Mar 20, 6:12 PM EDT | Flash Flood Warning | RNK | Pittsylvania | 4 hr |
| Mar 20, 7:07 PM EDT | Special Weather Statement | RNK | Campbell | 38 min |
| Mar 20, 7:53 PM EDT | Flash Flood Warning | RNK | Appomattox | 4 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.